MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that lens was explanted due to missing haptic when lens got implanted in patient right eye.Haptic stayed in the cartridge hinge.There was incision enlargement from 2.2 mm to 3.0 mm.Suture was used because of the incident.Vitrectomy was performed.Patient was doing fine post-op.No further information provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation ¿ yes, returned to manufacturer on 11/5/2019 section h3: device returned to manufacturer ¿ yes.Device evaluation: the product was received in a lens case.The product was disinfected according to procedure wv0491.The product was inspected by a qualified inspector using a 12x magnification.It can be seen that the optic body has been cut, and 2 scratches are present on the posterior side of the lens.The damaged was most probable introduced during explant of the lens.In addition it can be seen that both haptics are bent.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints were received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9132198
Report Number9614546-2019-00928
Device Sequence Number16949158
Product Code MFK
UDI-Device Identifier05050474536838
UDI-Public(01)05050474536838(17)200312
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2020
Device Model NumberZMA00
Device Catalogue NumberZMA00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer11/06/2019
10/25/2020
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date11/07/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Date Report Sent to FDA01/01/2005